Alert archive / South Carolina / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 87, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 15, 2023, 3:56 PM EDT for Fairfield County, Newberry County, South Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2023, 3:56 PM EDT (19:56 UTC)
- Expired
- Aug 15, 2023, 4:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fairfield County, SC, Newberry County, SC
The radar
The Columbia radar (KCAE), 60 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 4:06 PM EDT | TSTM WND DMG | 4 Wsw Blair, SC | County Emergency Manager reported a power line down along Mt. Pleasant Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1145 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051
WUUS52 KCAE 151956
SVRCAE
SCC039-071-152030-
/O.NEW.KCAE.SV.W.0087.230815T1956Z-230815T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
356 PM EDT Tue Aug 15 2023
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Northwestern Fairfield County in central South Carolina...
Northeastern Newberry County in central South Carolina...
* Until 430 PM EDT.
* At 355 PM EDT, a severe thunderstorm was located near Newberry,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Newberry, VC Summer Nuclear Station, Fairfield County Airport,
Monticello, Blair, Jenkinsville, Pomaria, Lebanon Fire Station, US-
176 and SC-
34 Crossroads, Henderson Island, Rion, Maybington Fire Station, and
Enoree Ranger District Office.
This includes Interstate 26 between mile markers 71 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3454 8118 3428 8109 3425 8161 3443 8164
3445 8157 3445 8154 3446 8152
TIME...MOT...LOC 1955Z 255DEG 31KT 3433 8154
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PL2 follow-up statements
182 WWUS52 KCAE 152013 SVSCAE Severe Weather Statement National Weather Service Columbia SC 413 PM EDT Tue Aug 15 2023 SCC039-071-152030- /O.CON.KCAE.SV.W.0087.000000T0000Z-230815T2030Z/ Fairfield SC-Newberry SC- 413 PM EDT Tue Aug 15 2023 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR NORTHWESTERN FAIRFIELD AND NORTHEASTERN NEWBERRY COUNTIES... At 413 PM EDT, a severe thunderstorm was located near Monticello, or near VC Summer Nuclear Station, moving east at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and powerlines. Locations impacted include... VC Summer Nuclear Station, Fairfield County Airport, Blair, Monticello, Jenkinsville, Pomaria, Rion, Lebanon Fire Station, Maybington Fire Station, US-176 and SC- 34 Crossroads, and Henderson Island. This includes Interstate 26 between mile markers 78 and 80. LAT...LON 3454 8118 3428 8109 3425 8152 3446 8152 TIME...MOT...LOC 2013Z 255DEG 31KT 3437 8135 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ PL
052
WWUS52 KCAE 152029
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
429 PM EDT Tue Aug 15 2023
SCC039-071-152039-
/O.EXP.KCAE.SV.W.0087.000000T0000Z-230815T2030Z/
Fairfield SC-Newberry SC-
429 PM EDT Tue Aug 15 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FAIRFIELD AND
NORTHEASTERN NEWBERRY COUNTIES WILL EXPIRE AT 430 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3454 8118 3428 8109 3425 8152 3446 8152
TIME...MOT...LOC 2029Z 255DEG 31KT 3440 8121
$$
PLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:06 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 15, 3:06 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
306 PM EDT Tue Aug 15 2023
.SYNOPSIS...
A weak cold front will push through the area late this afternoon
and this evening, bringing showers and storms across the
Midlands and Central Savannah River Area. Heat Advisory remains
in effect until early this evening. The front will then stall
across the coastal plain but drier air will slowly start to fill
through Friday before the heat and some elevated humidity
returns over the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
A deep upper low is currently over the rockies along with a
positively tilted trough across the Tennessee Valley region. A cold
front is moving into northern Alabama and approaching northern
Georgia. Ahead of it, a cluster of storms is approaching the CSRA
and will continue to head eastward. Strong southwest flow has
quickly increased moisture over the area with dewpoints in the upper
70s. Temperatures are also above average with most in the upper 90s;
given this, convection has also initiated well ahead of the front
with high instability supporting and mid level lapse rates
supporting quick, pulse-like growth. Though shear is not impressive
(20-25kt bulk) there is significant CAPE to work with. DCAPE is
already currently over 1000 J/kg and will continue to rise over 1500
J/kg as we reach peak heating. Wet microbursts will be the main
threat through early afternoon within the thunderstorms well
ahead of the front, then a clustered line of thunderstorms will
move in and across Georgia and South Carolina late afternoon.
Healthy segments will be able to produce damaging straight line
winds, though CAMs have been inconsistent on the coverage of
storms heading into the evening hours. The upper level dynamics
appear to focus north of the area and strong, damaging winds may
be more scattered than what HREF and CAM guidance is
portraying. Given the dry air aloft and abundant instability
some severe storms are possible and convection will likely
linger into the evening. The front is expected to slow as it
reaches the eastern Midlands and may continue to provide showers
and storms in the PeeDee region well after midnight.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Mid-level troughing will linger across the eastern CONUS
through Wednesday. It does begin to move slowly ewd in response
to upstream s/w that will be moving southeast/east across the
Midwest/OH Valley on Thursday/Thursday night. Consequently, the
front that is working its way into the region this afternoon
will effectively stall across the coastal plain for Wednesday as
near parallel, southwest, flow remains from 850-700mb. Dry air
advection will chase the front into the Appalachians and
possibly down into the Upstate Wednesday, leading to a fairly
strong moisture gradient across the area from the Piedmont to
the Coast. Cloud cover should be more persistent throughout the
day Wednesday thanks to this stalled front. So with some easing
of the ridge aloft and cloud cover, temps will not be nearly as
hot Wednesday (despite some southwest flow into the region);
high temps should sit around 90F for most of the area. This
stalled front will also be the focus with some weak surface
convergence for mainly diurnal showers and thunderstorms.
The digging s/w on Thursday will gradually allow the stalled
front over our area to push closer to the I-95 corridor/coast.
With the front further east and northwest flow able to develop
aloft, PWAT's and surface moisture will fall quickly in western
Midlands and CSRA. This will allow dewpoint temperatures to
fall into the 60s providing some relief to the recent heat and
humidity. Temperatures will still warm into the low 90's thanks
to downsloping and sun. Its not clear if the dry air will quite
make it all the way through to the eastern Midlands and Pee Dee
by Thursday afternoon. Have elected to continue the mention of
at least a slight chance of a shra/tsra across the western
Midlands with near low chance across the eastern Midlands.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
The long term will be dominated by a building ridge across the
Central US, with a strong signal across all guidance. As this
ridge builds Friday through the weekend into early next week.
Strengthening northwest flow aloft over our area will continue
to push some anomalously dry air into the region as temps rise
to slightly above average. The area will generally remain under
the northerly flow aloft as the ridge axis will stay stationary
over the central US. So the longer range ensembles, as seen in
the NAEFS, point to above average temps through this period but
with near average PWAT's and moisture as low level flow would
broadly retain a northerly component. With this type of pattern
and relatively limited moisture, most of the precip and storm
activity should track further north where better dynamics lie in
the exit region of the parent jet.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Numerous thunderstorms will develop this afternoon along with
heavy rain producing visibility restrictions as well. Storms
will shift east in the evening and fog may develop towards
morning in areas that received significant rain.
A cold front is moving through northern Georgia and South
Carolina then stall east of CAE overnight. Thunderstorms along
the front and ahead of it are expected into early this evening
at Augusta and Columbia terminals then shift east into
Orangeburg possibly into tonight. Guidance shows thunderstorms
will be brief as the line moves through but can't rule out some
strong storms prior to the main line. The showers may linger
overnight especially near OGB. Stratus is expected to develop
along the front as it stalls along the coast but guidance keeps
cig restrictions from TAF sites. Winds will become light and
variable overnight and remain light through tomorrow morning.
EXTENDED AVIATION OUTLOOK...Afternoon showers and thunderstorms
possible mainly along the coastal plain. Fog and stratus
possible Thursday morning.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 8 PM EDT this evening for GAZ040-063>065-
077.
SC...Heat Advisory until 8 PM EDT this evening for SCZ016-018-
020>022-025>031-035-037-038-041-115-116-135>137.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...Hazardous weather outlook, Aug 15, 3:18 AM EDT, 12 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 318 AM EDT Tue Aug 15 2023 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-160730- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 318 AM EDT Tue Aug 15 2023 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Marginal risk of severe thunderstorms late this afternoon and evening. Damaging winds the main threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 15, 3:06 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Columbia SC
306 PM EDT Tue Aug 15 2023
SCZ021-022-027-028-151930-
Fairfield SC-Lexington SC-Richland SC-Kershaw SC-
306 PM EDT Tue Aug 15 2023
...A strong thunderstorm will impact portions of southeastern
Fairfield, northeastern Lexington, northwestern Richland and
southwestern Kershaw Counties through 330 PM EDT...
At 306 PM EDT, Doppler radar was tracking a strong thunderstorm near
Harbison State Forest, or near Irmo, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbia, Irmo, Lake Carolina, Killian, Villages at Sandhill,
Harbison State Forest, Blythewood, Ridgeway, Smallwood, Cedar Creek
Fire Station, and Upper Richland Fire Station.
This includes the following highways...
Interstate 20 in South Carolina near mile marker 84.
Interstate 26 between mile markers 98 and 102.
Interstate 77 between mile markers 20 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3408 8120 3419 8125 3436 8087 3412 8078
TIME...MOT...LOC 1906Z 252DEG 23KT 3415 8115
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
PLSpecial weather statement, Aug 15, 3:15 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Columbia SC
315 PM EDT Tue Aug 15 2023
SCZ016-151945-
Chesterfield SC-
315 PM EDT Tue Aug 15 2023
...A strong thunderstorm will impact portions of eastern Chesterfield
County through 345 PM EDT...
At 315 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carolina Sandhills Wildlife Refuge, or 12 miles north of Hartsville,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cheraw, Chesterfield, Carolina Sandhills Wildlife Refuge, Cheraw
State Park, Cheraw Municipal Airport, Northeastern Technical College,
Society Hill, Patrick, Cheraw Fish Hatchery, Alligator Fire Station,
Middendorf, and Bay Springs Fire Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3460 7981 3453 7983 3453 7984 3451 7986
3449 7995 3450 7998 3449 8003 3449 8005
3443 8017 3459 8026 3480 7994 3476 7993
3474 7989 3468 7986 3465 7980 3462 7978
TIME...MOT...LOC 1915Z 246DEG 21KT 3455 8014
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
PLSpecial weather statement, Aug 15, 3:25 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Columbia SC
325 PM EDT Tue Aug 15 2023
SCZ018-020-025>027-030-152015-
Lexington SC-Aiken SC-Newberry SC-McCormick SC-Saluda SC-
Edgefield SC-
325 PM EDT Tue Aug 15 2023
...Strong thunderstorms will impact portions of southwestern
Newberry, Edgefield, west central Lexington, northwestern Aiken,
Saluda and east central McCormick Counties through 415 PM EDT...
At 325 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ninety Six Historic Site to 9 miles west
of Saluda County Airport to 6 miles northeast of Clarks Hill
Recreation Area. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Batesburg-Leesville, Edgefield, Saluda, Johnston, Prosperity, Ridge
Spring, Saluda County Airport, Edgefield County Airport, Aiken
Municipal Airport, Monetta, Trenton, Silverstreet, Ward, Strom
Thurmond High School, Saluda Co Sheriff's Office, Good Hope,
Northside Fire Station Main, Hollywood Elementary School, Emory, and
Cleora.
This includes Interstate 20 in South Carolina between mile markers 20
and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3372 8221 3413 8187 3419 8192 3427 8152
3410 8147 3390 8150 3364 8165
TIME...MOT...LOC 1925Z 247DEG 30KT 3413 8195 3397 8195 3374 8210
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
PLLocal storm report, Aug 15, 3:41 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
341 PM EDT Tue Aug 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Tstm Wnd Dmg 5 SSE Longtown 34.28N 80.79W
08/15/2023 Kershaw SC Public
Public reported very strong winds at his
residence which bent his flag pole in half.
Time estimated by radar.
&&
HCSpecial weather statement, Aug 15, 3:53 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Columbia SC
353 PM EDT Tue Aug 15 2023
SCZ026>028-030-037-152030-
Lexington SC-Aiken SC-Calhoun SC-Richland SC-Saluda SC-
353 PM EDT Tue Aug 15 2023
...A strong thunderstorm will impact portions of northwestern
Calhoun, Lexington, north central Aiken, east central Saluda and
northwestern Richland Counties through 430 PM EDT...
At 353 PM EDT, Doppler radar was tracking a strong thunderstorm near
Batesburg-Leesville, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbia, Lexington, West Columbia, Cayce, Irmo, Batesburg-Leesville,
St. Andrews, Highway 6 at Lake Murray Dam, Red Bank, Oak Grove, South
Congaree, Pine Ridge, Gaston, Harbison State Forest, Riverbanks Zoo,
SC State Farmer's Market, Columbia Metro Airport, Pelion, Gilbert,
and Summit.
This includes the following highways...
Interstate 126 between mile markers 0 and 2.
Interstate 20 in South Carolina between mile markers 35 and 66.
Interstate 26 between mile markers 102 and 123.
Interstate 77 between mile markers 0 and 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3377 8150 3403 8154 3412 8109 3379 8101
TIME...MOT...LOC 1953Z 254DEG 28KT 3391 8143
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
PLLocal storm report, Aug 15, 3:56 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
356 PM EDT Tue Aug 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tstm Wnd Dmg 1 WNW Willington 33.97N 82.47W
08/15/2023 McCormick SC Law Enforcement
McCormick dispatch reported strong winds
knocking at tree down at the Mims Community
Center. Time estimated by radar.
&&
HCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 1:33 PM EDT | Special Weather Statement | CAE | Saluda | 27 min |
| Aug 15, 2:00 PM EDT | Special Weather Statement | CAE | Saluda | 30 min |
| Aug 15, 2:34 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 56 min |
| Aug 15, 2:37 PM EDT | Special Weather Statement | CAE | Kershaw | 23 min |
| Aug 15, 3:00 PM EDT | Special Weather Statement | CAE | Kershaw | 30 min |
| Aug 15, 3:06 PM EDT | Special Weather Statement | CAE | Fairfield | 24 min |
| Aug 15, 3:15 PM EDT | Special Weather Statement | CAE | Chesterfield | 30 min |
| Aug 15, 3:25 PM EDT | Special Weather Statement | CAE | Edgefield, Saluda | 50 min |
| Aug 15, 3:31 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Saluda | 29 min |
| Aug 15, 3:39 PM EDT | Severe Thunderstorm Warning | CAE | Newberry, Saluda | 36 min |
| Aug 15, 3:53 PM EDT | Special Weather Statement | CAE | Lexington | 37 min |
| Aug 15, 4:00 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland, Saluda | 45 min |
| Aug 15, 4:25 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Kershaw, Lexington, Richland | 35 min |
| Aug 15, 4:41 PM EDT | Special Weather Statement | CAE | Lancaster | 34 min |
| Aug 15, 4:47 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Fairfield, Kershaw, Lancaster | 43 min |
| Aug 15, 4:55 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lee, Richland, Sumter | 35 min |
| Aug 15, 5:24 PM EDT | Special Weather Statement | CAE | Chesterfield | 51 min |
| Aug 15, 5:29 PM EDT | Special Weather Statement | CAE | Lee | 46 min |
| Aug 15, 5:38 PM EDT | Severe Thunderstorm Warning | CAE | Lee, Sumter | 37 min |
| Aug 15, 5:59 PM EDT | Special Weather Statement | CAE | Orangeburg | 46 min |
| Aug 15, 6:15 PM EDT | Special Weather Statement | CAE | Clarendon | 45 min |
| Aug 15, 7:02 PM EDT | Special Weather Statement | CAE | Clarendon | 28 min |
| Aug 15, 7:09 PM EDT | Special Weather Statement | CAE | Clarendon | 36 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.